Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Cheyenne, WY

June 24, 2011Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2011, 11:44 PM MDT for Morrill County, Scotts Bluff County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2011, 11:44 PM MDT (05:44 UTC)
Expired
Jun 25, 2011, 12:30 AM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 12:00 AM MDTHAIL 1Gering, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
3299 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS55 KCYS 250544
SVRCYS
NEC123-157-250630-
/O.NEW.KCYS.SV.W.0075.110625T0544Z-110625T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1144 PM MDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1230 AM MDT

* AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR SCOTTS BLUFF NATIONAL MONUMENT...OR NEAR
  SCOTTSBLUFF...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSBLUFF...TERRYTOWN...GERING...SCOTTSBLUFF AIRPORT...
  MINATARE...LAKE MINATARE...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4200 10334 4170 10336 4173 10384 4191 10386
TIME...MOT...LOC 0544Z 265DEG 25KT 4183 10370
WIND...HAIL 60MPH 1.50IN

$$

TJT
3 follow-up statements
614 
WWUS55 KCYS 250601
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 AM MDT SAT JUN 25 2011

NEC123-157-250630-
/O.CON.KCYS.SV.W.0075.000000T0000Z-110625T0630Z/
MORRILL NE-SCOTTS BLUFF NE-
1201 AM MDT SAT JUN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SCOTTS
BLUFF AND EXTREME NORTHWESTERN MORRILL COUNTIES UNTIL 1230 AM MDT...

AT 1156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SCOTTSBLUFF AIRPORT...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MINATARE...LAKE MINATARE...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4170 10336 4172 10370 4192 10371 4200 10336
      4199 10334
TIME...MOT...LOC 0600Z 265DEG 25KT 4184 10355
WIND...HAIL 60MPH 1.50IN

$$

TJT
836 
WWUS55 KCYS 250605
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1205 AM MDT SAT JUN 25 2011

NEC123-157-250630-
/O.CON.KCYS.SV.W.0075.000000T0000Z-110625T0630Z/
MORRILL NE-SCOTTS BLUFF NE-
1205 AM MDT SAT JUN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SCOTTS
BLUFF AND EXTREME NORTHWESTERN MORRILL COUNTIES UNTIL 1230 AM MDT...

AT 1202 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MINATARE...OR 7 MILES EAST OF SCOTTSBLUFF...MOVING EAST AT 30 MPH.

IN ADDITION...AT 1200 AM QUARTER SIZE HAIL WAS REPORTED IN GERING 
NEBRASKA WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LAKE MINATARE AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4170 10336 4172 10370 4192 10371 4200 10336
      4199 10334
TIME...MOT...LOC 0604Z 265DEG 25KT 4184 10351
WIND...HAIL 60MPH 1.50IN

$$

TJT
515 
WWUS55 KCYS 250621
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1221 AM MDT SAT JUN 25 2011

NEC123-157-250631-
/O.EXP.KCYS.SV.W.0075.000000T0000Z-110625T0630Z/
MORRILL NE-SCOTTS BLUFF NE-
1221 AM MDT SAT JUN 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTTS BLUFF AND
EXTREME NORTHWESTERN MORRILL COUNTIES WILL EXPIRE AT 1230 AM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HOWEVER SMALL HAIL AND FREQUENT CLOUD TO GROUND 
LIGHTNING IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4170 10336 4172 10370 4192 10371 4200 10336
      4199 10334
TIME...MOT...LOC 0621Z 265DEG 25KT 4185 10335

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:31 PM MDT, 13 minutes earlier.

Area forecast discussion, Jun 24, 11:31 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 PM MDT FRI JUN 24 2011

.AVIATION...06Z TAF ISSUANCE...
THUNDERSTORMS CONTINUED OVER THE WESTERN NEBRASKA PANHANDLE LATE
THIS EVENING.  THE ACTIVITY SHOULD BE EAST OF THE CWA BY 09Z.  THE
STRONGER STORMS WILL PRODUCE MVFR CEILINGS AND VISIBILITIES IN
RAIN DURING THAT TIME.  STILL LOOKS LIKE IFR CEILINGS AND
VISIBILITIES IN FOG WILL DEVELOP OVER THE PANHANDLE AND NEARBY
PARTS OF SOUTHEAST WYOMING EARLY SATURDAY MORNING DUE TO LIGHT
WINDS AND ABUNDANT LOW LEVEL MOISTURE.  THE LOW CLOUDS AND FOG
WILL CONTINUE THROUGH 16Z.  MORE SHOWERS AND STORMS WILL DEVELOP
OVER THE EAST PART OF THE CWA SATURDAY AFTERNOON AND CONTINUE
THROUGH THE EVENING HOURS.  ONCE AGAIN...THE STRONGER STORMS WILL
HAVE MVFR CEILINGS AND VISIBILITIES ASSOCIATED.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 926 PM MDT FRI JUN 24 2011/...

.DISCUSSION...THE THUNDERSTORMS HAVE BEEN SLOW TO WEAKEN OVER THE
SOUTHERN PANHANDLE AT MID EVENING.  THE STORMS SHOULD CONTINUE TO
WEAKEN OVER MAINLY THE SOUTHERN PANHANDLE THROUGH THE EARLY MORNING
IN ADVANCE OF THE PASSAGE OF A SHORTWAVE TROUGH.  HAVE LET THE
SEVERE THUNDERSTORM WATCH EXPIRE AT 03Z.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 706 PM MDT FRI JUN 24 2011/...

.DISCUSSION...SEVERE WEATHER HAS ABOUT ENDED OVER THE CWA EARLY
THIS EVENING AS THE STRONGER STORMS WERE WELL EAST OF THE CWA AS
OF 01Z.  A SHORTWAVE TROUGH WILL CONTINUE TO MOVE ACROSS THE CWA
THROUGH EARLY SATURDAY MORNING.  AHEAD OF THE FEATURE...SOME
SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE CWA.  WITH LIGHT
WINDS AND SURFACE DEW POINTS IN THE 50S LATER TONIGHT...LOW CLOUDS
AND FOG WILL BE POSSIBLE OVER AND EAST OF THE LARAMIE RANGE.
THOSE CONDITIONS WILL GRADUALLY IMPROVE AFTER MID MORNING
SATURDAY.  HAVE MADE THE NECESSARY CHANGES IN A RECENT FORECAST
UPDATE.

&&

.AVIATION...00Z TAF ISSUANCE...
SHOWERS AND THUNDERSTORMS WILL TAPER OFF AND END FROM WEST TO EAST
OVER THE CWA THROUGH 09Z.  THE ACTIVITY WILL BE MOST WIDESPREAD OVER
THE NORTHERN PANHANDLE.  MVFR CEILINGS AND VISIBILITIES IN RAIN
WILL BE ASSOCIATED WITH THE STRONGER STORMS THROUGH THE EVENING
HOURS.  IFR CEILINGS AND VISIBILITIES IN FOG SHOULD DEVELOP AFTER
08Z IN AREAS OVER AND EAST OF THE LARAMIE RANGE.  THOSE LOW
CONDITIONS WILL GRADUALLY IMPROVE AFTER 14Z.  MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING...WITH
THE STRONGER ACTIVITY OVER THE NORTHERN PANHHANDLE.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 121 PM MDT FRI JUN 24 2011/...

SHORT TERM...TONIGHT THROUGH SUNDAY...

FORECAST PROBLEM IN THE SHORT TERM IS THE THREAT OF SEVERE WEATHER.

18Z SURFACE ANALYSIS SHOWS 55 DEW POINTS LOCATED GENERALLY TO THE
EAST OF THE WY/NE BORDER. A FRONTAL BOUNDARY IS PUSHING INTO
NORTHERN AND WESTERN NEBRASKA. AREA RADARS HAVE BEEN SHOWING
ISOLATED CONVECTIVE ACTIVITY THROUGHOUT THE MORNING. LATEST IMAGES
FROM KCYS 88D SHOWING A DECENT STORM TO THE NORTH OF RAWLINS AND
OTHER WEAKER STORMS JUST GETTING GOING WEST OF CHEYENNE.

SEEMS LIKE ALL THE INGREDIENTS ARE COMING TOGETHER FOR AN OUTBREAK
OF SEVERE WEATHER GENERALLY EAST OF INTERSTATE 25 EAST INTO THE
PANHANDLE. LAPS DATA ALREADY SHOWING LIFTED INDEX'S OF MINUS 4 TO
MINUS 6 IN THIS AREA WITH CAPES ABOVE NUMBERS OVER 2000. NAM
SHOWING THAT BY 25/00Z CAPES WILL BE OVER 3000 AND LI'S -8 IN THE
PANHANDLE. LOOKS LIKE THE STORMS WILL PERSIST TO AROUND MIDNIGHT
IN THE PANHANDLE ENDING A LITTLE EARLIER IN SOUTHEAST WYOMING.

ON SATURDAY MOST OF THE CWA WILL CONTINUE TO HAVE A CHANCE OF
THUNDERSTORMS BUT THE THREAT OF SEVERE WEATHER WILL MAINLY BE IN
THE SIOUX AND DAWES COUNTIES IN THE PANHANDLE.

SUNDAY WILL SEE THE CHANCES OF STORMS DIMINISHING BUT THE NORTHERN
PANHANDLE STILL COULD SEE SOME ISOLATED SEVERE WEATHER.

TEMPERATURES THROUGH THE WEEKEND WILL SEE GENERALLY THE 70S AND
80S FOR HIGHS WITH LOWS IN THE 40S AND 50S.

LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF QUITE SIMILAR
SYNOPTICALLY AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN THEIR
RESPECTIVE SOLUTIONS.

MONDAY...COOLER AND MORE STABLE AIRMASS PREVAILS IN THE WAKE
OF A PASSING COLD FRONT...THUS THUNDERSTORM CHANCES LOOK QUITE
MINIMAL.

TUESDAY...WARM TEMPERATURES EXPECTED WITH 1000-500 MB THICKNESSES
NEAR 5820 METERS. WITH LIMITED LOW AND MID LEVEL MOISTURE
AVAILABILITY...AND 500 MB HEIGHTS NEAR 5880 METERS...THUNDERSTORM
CHANCES APPEAR QUITE MINIMAL.

WEDNESDAY...STILL LOOKS DRY FOR ALMOST ALL AREAS WITH 591 DEKAMETER
500 MB RIDGE AXIS OVERHEAD AND LIMITED LOW AND MID LEVEL MOISTURE.
WITH WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION...
ONLY ISOLATED AFTERNOON THUNDERSTORMS EXPECTED ACROSS OUR WESTERN
COUNTIES DRIVEN BY DIFFERENTIAL HEATING OVER THE TERRAIN.

THURSDAY...NEXT POTENT SHORTWAVE TROUGH ALOFT ROTATES NORTHEAST
ACROSS WESTERN WYOMING AND IDAHO WITH A COLD FRONT ENTERING
WESTERN WYOMING. EXPECT ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ALONG AND EAST OF A SURFACE TROUGH ALONG
INTERSTATE 25...ASSUMING WARM MID LEVEL TEMPERATURES AND
CONVECTIVE INHIBITION IS ABLE TO BE OVERCOME...WHICH LOOKS LIKELY.

FRIDAY...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER OUR
SOUTHERN COUNTIES IN LOW LEVEL CONVERGENCE AXIS...THOUGH CONFIDENCE
IN THE DAY 7 SOLUTION IS LOW IN THIS RELATIVELY PROGRESSIVE
PATTERN FOR LATE JUNE.

&&

.AVIATION...SCATTERED THUNDERSTORMS SHOULD BE EXPECTED FOR
AERODROMES EAST OF INTERSTATE 25 THROUGH 25/06Z WITH LOCALIZED
MVFR CONDITIONS WITH THESE STORMS. OVERNIGHT SOME PATCHY OF AREAS
OF LOWER VISIBILITIES AND LOWER CEILINGS SHOULD BE EXPECTED IN THE
NEBRASKA PANHANDLE. THE LOWER CONDITIONS WILL IMPROVE AFTER 25/15Z
AND THEN EXPECT THUNDERSTORMS TO DEVELOP AGAIN DURING THE
AFTERNOON HOURS.

&&

.FIRE WEATHER...THUNDERSTORMS AND SHOWERS SHOULD BE EXPECTED
ACROSS THE DISTRICT THROUGH SUNDAY. WITH THE FUEL STATUS REMAINING
NOT FAVORABLE FOR RAPID FIRE GROWTH...FIRE WEATHER CONCERNS REMAIN
LOW.

&&

.HYDROLOGY...WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH
THE WEEKEND. HIGHS WILL GENERALLY BE IN THE 80S ACROSS THE PLAINS
WITH 60S AND 70S IN THE MOUNTAINS AND HIGH VALLEYS. THESE WARM
TEMPERATURES WILL INCREASE THE RATE OF MOUNTAIN SNOW MELT.
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. STRONG TO
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
PRECIPITATION TOTALS OF UP TO ONE HALF INCH EAST OF THE LARAMIE
RANGE IN SOUTHEAST WYOMING. THE MOUNTAINS CAN EXPECT UP TO A TENTH
OF AN INCH. FLOOD WARNINGS REMAIN IN EFFECT UNTIL FURTHER NOTICE
FOR SARATOGA...SINCLAIR...ENCAMPMENT AND LARAMIE. LEVELS AT OR
ABOVE BANKFULL WILL CONTINUE ON THE LITTLE LARAMIE RIVER.

FOR AREAS EAST OF THE LARAMIE RANGE...RESERVOIR RELEASES WILL RESULT
IN HIGH WATER LEVELS. IN ADDITION...THE NEBRASKA PANHANDLE MAY SEE
STRONG STORMS BOTH FRIDAY AND SATURDAY AFTERNOON AND EVENING
WHICH COULD PRODUCE LOCALLY AN INCH OR MORE OF RAINFALL. FLOOD
WARNINGS REMAIN IN EFFECT FOR HENRY AND MITCHELL UNTIL FURTHER
NOTICE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH
LONG TERM/HYDROLOGY...RUBIN
UPDATE...WEILAND
Hazardous weather outlook, Jun 24, 9:20 PM MDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
920 PM MDT FRI JUN 24 2011

WYZ104-105-109>116-251630-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
920 PM MDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH CENTRAL
WYOMING THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY AND SUNDAY.

MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH
PLATTE RIVERS WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
251630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
920 PM MDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE OVER THE PANHANDLE AND NEARBY PLACES
IN SOUTHEAST WYOMING THROUGH THE EARLY MORNING HOURS. SOME OF THE
STRONGER STORMS WILL PRODUCE GENERALLY SMALL HAIL...GUSTY WINDS AND
A PERIOD OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY AND SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO ALLIANCE.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER
WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jun 24, 10:25 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             6 S DIX                 41.15N 103.49W
06/24/2011  M2.75 INCH       KIMBALL            NE   LAW ENFORCEMENT

&&

MJAMSKI
Special weather statement, Jun 24, 10:27 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 PM MDT FRI JUN 24 2011

NEZ019-021-250500-
MORRILL NE-SCOTTS BLUFF NE-
1027 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SCOTTS BLUFF AND NORTHWESTERN
MORRILL COUNTIES UNTIL 1100 PM MDT...

AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF STEGALL...OR 11 MILES WEST
OF SCOTTSBLUFF...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
GERING...TERRYTOWN AND SCOTTSBLUFF AROUND 1035 PM MDT.
SCOTTSBLUFF AIRPORT AROUND 1040 PM MDT.
MELBETA AROUND 1045 PM MDT.
MINATARE AND LAKE MINATARE AROUND 1050 PM MDT.
MCGREW AROUND 1055 PM MDT.
BAYARD AROUND 1100 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Local storm report, Jun 24, 10:52 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             7 NNW HARRISON          42.78N 103.93W
06/24/2011  E1.00 INCH       SIOUX              NE   PUBLIC

            DURATION 15 MINUTES.

&&

MJAMSKI
Local storm report, Jun 24, 10:54 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1054 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             7 SSE WHITNEY           42.69N 103.20W
06/24/2011  E0.75 INCH       DAWES              NE   PUBLIC

&&

MJAMSKI
Special weather statement, Jun 24, 11:08 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1108 PM MDT FRI JUN 24 2011

NEZ019-WYZ108-250545-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-
1108 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN GOSHEN AND
WESTERN SCOTTS BLUFF COUNTIES UNTIL 1145 PM MDT...

AT 1101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STEGALL...OR 18 MILES WEST OF
SCOTTSBLUFF...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MITCHELL AROUND 1125 PM MDT.
TERRYTOWN...SCOTTS BLUFF NATIONAL MONUMENT AND GERING AROUND 1135 PM
MDT.
SCOTTSBLUFF AROUND 1140 PM MDT.
SCOTTSBLUFF AIRPORT AROUND 1145 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Local storm report, Jun 24, 11:35 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1135 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     HAIL             GERING                  41.83N 103.67W
06/24/2011  M0.88 INCH       SCOTTS BLUFF       NE   NWS EMPLOYEE

&&

MJAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:05 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill34 min
Jun 24, 8:19 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux22 min
Jun 24, 8:56 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball15 min
Jun 24, 9:10 PM MDTSevere Thunderstorm WarningCYSKimball50 min
Jun 24, 9:41 PM MDTSevere Thunderstorm WarningCYSCheyenne49 min
Jun 24, 10:15 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball30 min
Jun 24, 10:22 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill44 min
Jun 24, 10:29 PM MDTSevere Thunderstorm WarningCYSCheyenne34 min
Jun 25, 12:00 AM MDTAreal Flood AdvisoryCYSBanner, Morrill, Scotts Bluff2 hr
Jun 25, 10:15 AM MDTRiver Flood WarningCYSScotts Bluff8 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.